| Model Number |
75100466 |
| Medical Device Problem Codes |
Loss of Osseointegration (2408); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Inadequate Osseointegration (2646); Insufficient Information (4580)
| Date of Event |
11/14/2013
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after a left thr index surgery performed on (b)(6) 2012 to address osteoarthritis symptoms, the patient sustained a loosening ¿ stem and infection that made necessary a revision surgery on (b)(6) 2013.During this procedure, the femoral stem and acetabular cup were explanted and replaced with a competitors bearing combination.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a primary thr surgery with a hip prosthesis construct that included a polarstem stem with an r3 acetabular cup and that required a revision surgery due to specific reasons.As such, no further information will be available.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through a review of the national joint registry uk from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H6, medical device problem code: corrected.
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4) section h6 (health effect - clinical code) was corrected.